MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that one additional complaint was received from this production order, however, was not related to the reported complaint issue.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from patient's right eye as the patient complained of halos and light sensitivity.There was no vitrectomy, incision enlargement, or sutures required.A competitor lens was used as the replacement.The patient's post-operative outcome was not available.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer: yes section d9: returned to manufacturer on: jul 1, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues that could contribute to halo vision or visual disturbances could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: the reported complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14849147
Report Number3012236936-2022-01698
Device Sequence Number2382629
Product Code HQL
UDI-Device Identifier05050474750708
UDI-Public(01)05050474750708(17)240822
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite